Ask Your Health Question and Get an Answer ASAP
Hello and thank you for your question.
Even though Gabapentin is a great drug and is used for many different causes, it does have a number of side effects which can become quite uncomfortable.
Gabapentin does not require weaning off, however, to be safe what you can do is start taking 300 mg twice daily for 3 days, then 300 mg once daily for 3 days and then 300 mg every other day for 3 days. Start by reducing your morning dose, then mid-dose (noon) and then finish by stopping your pm dose.
Even though your doctor may not like you stopping this medication, make sure you discuss the fact that you are stopping it with him/her. There are other medications which can be used in place of Gabapentin.
I hope this answers your question. Please feel free to follow-up with any other questions you might have.
If I have answered your question, please click the green "Accept" button. Otherwise your deposit stays with JustAnswer and I do not get credit for my work.
It is safe to start weaning off now. You dont have that many days left to wean off, however, you can start now and continue after your surgery is over.
Good luck with surgery!